MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG INTICA NEO 5 HF-T DF-1 IS-1 PROMRI

BIOTRONIK SE & CO. KG INTICA NEO 5 HF-T DF-1 IS-1 PROMRI
Model Number 429567
Medical Device Problem Code High impedance (1291)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/19/2021
Type of Reportable Event Malfunction
Event or Problem Description
After an implantation period of approximately 17 months, it was reported that the whole system was explanted due to high shock impedance.
 
Additional Manufacturer Narrative
Intica neo 5 hf-t df-1 is-1 promri sn (b)(6) upon receipt, the icd was interrogated, revealing the bos battery status, four charging cycles were recorded to the devices memory.The ability of the device to deliver therapies was verified.The anti-bradycardia pacing pulses proved to be normal and in amplitude and frequency as programmed.A fibrillation signal was applied and the device delivered a defibrillation shock as specified, documenting a normal and expected sensing and shock delivery.In particular, the specified energy level was reached and the shock impedance was as expected.The impedance measurement functions of the device were tested and proved to be normal.In conclusion, the device was fully functional.There was no indication of device malfunction.Linox smart promri s 65 sn (b)(6) upon receipt the lead was found cut 14 cm distal to the is-1 connector pin into two segments.A proximal and a distal lead fragment were received for analysis.The analysis showed 1.5 cm distal to the df-1 connector pin that the conductor cable leading to the rv shock coil was found fractured, which is assumed to be the root cause of the reported high shock impedance.Based on the characteristics, as well as the location of the fracture, it is reasonable to assume that it was caused due to excessive mechanical forces in the implanted state against the generator housing in combination with tensile forces applied during the repositioning procedure.Further analysis revealed that the insulation was found rubbed through 7 cm proximal to the lead tip.Significant lead motion in the area of the tricuspid valve and interaction with atypical tissues should be taken into consideration.Damages such as cuts into the insulation and a deformed rv shock coil, most likely resulted from the extraction procedure.Solia s 53 sn 25731565 upon receipt the lead was found cut 9 cm distal to the is-1 connector pin into two segments.A proximal and a distal lead fragment were received for analysis.The analysis revealed a ruptured insulation directly next to the ring electrode, a deformed fixation helix and cuts into the insulation which most likely resulted from the extraction procedure.Corox promri otw-l 85-bp sn (b)(6) upon receipt the lead was found cut 21 cm distal to the is-1 connector pin into two segments.A proximal and a distal lead fragment were received for analysis.An extraction aid was found on the distal lead body.The analysis showed further cuts into the insulation, which most likely resulted from the extraction procedure.The manufacturing processes for the devices under complaint were re-investigated.All production steps had been performed accordingly.There was no sign of any inconsistency during the manufacturing processes.In conclusion, the analysis did not reveal any sign of a material or manufacturing problem.

Brand Name
INTICA NEO 5 HF-T DF-1 IS-1 PROMRI
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin 12359
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key12295177
Report Number1028232-2021-04439
Device Sequence Number1245367
Product Code NIK
UDI-Device Identifier04035479156930
UDI-Public04035479156930
Combination Product (Y/N)N
PMA/510(K) Number
P050023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/22/2021
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model Number429567
Device Catalogue NumberSEE MODEL NO.
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2021
Supplement Date Received by Manufacturer11/08/2021
Initial Report FDA Received Date08/09/2021
Supplement Report FDA Received Date11/09/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/27/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown